MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-325-16
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the anterior cerebral artery with a max diameter of 4mm and a 3mm neck diameter.The landing zone was 3.3mm distally and 3.0mm proximally.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed blood retention in the aneurysm.It was reported that after the stent was in place, the tip end was deployed, but the tip end could not open.It was retrieved and deployed again.After the tip end opened, it could not adhere to the wall.It was retrieved and deployed again, but still could not adhere to the wall.The tip end of the stent was sucking, so the stent and microcatheter were withdrawn from the body, and the tip end of the stent was pushed out of the body.It was found that the tip end of the stent was sucking, rough, and damaged.A new stent was used and re-implanted, and the operation was successfully completed.The pipeline was used for an indication that is not approved as the aneurysm location was not within the indication range.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received that the distal section of the pipeline failed to open.The pipeline had not been placed in a vessel bend when it failed to open.There were additional steps or other devices attempted to open the pipeline, specifically, retrieved and then deployed again.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-78210), ruler (m-83361) as found condition: the pipeline flex shield embolization device was returned for analysis within a shipping box; and within a plastic bio-pouch.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open at distal as the pipeline flex shield braid ends were found to be fully opened and damaged.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20877209
Report Number2029214-2024-02256
Device Sequence Number12725523
Product Code OUT
UDI-Device Identifier00763000284077
UDI-Public00763000284077
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-325-16
Device Catalogue NumberPED2-325-16
Device Lot NumberB644986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer12/12/2024
01/15/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/07/2025
02/10/2025
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown